Texas, 2009Wildfire in Texas, July 5, 2009
July 5, 2009 · NWS CRP · 1 event in 1 county or zone
A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57. The fire destroyed one unoccupied structure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 5, 11:35 AM CST, 25 minutes earlier.
Area forecast discussion, Jul 5, 11:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CDT SUN JUL 5 2009
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDS THRU THE TAF PERIOD WITH JUST SCT-BKN HIGH CIRRUS.
GUSTY S WINDS WL TURN SE BEHIND THE SEA-BREEZE LATE THIS AFTN AND
EARLY EVE. WNDS WL DIMINISH LATE IN THE EVE.
&&
.PREV DISCUSSION... /ISSUED 1045 AM CDT SUN JUL 5 2009/
DISCUSSION...RECORD BREAKING HEAT AGAIN TODAY. RECORD AT CRP WILL
LIKELY BE SHATTERED...AND ALSO BROKEN AT VCT. TEMPERATURES THE PAST
HOUR WERE AT OR SLIGHTLY WARMER THAN THEY WERE 24 HOURS AGO. WE DO
HAVE SOME THIN CIRRUS MOVING INTO THE CWA FROM THE NORTH...BUT THE
IMPACTS ON THE TEMPS WILL BE MINIMAL. 12Z SOUNDING THIS MORNING
CAME IN DRIER THAN 24 HOURS...WITH DRY AIR JUST OFF THE SURFACE
AND NEARLY 40 KTS AT 925MB. THIS DRIER AIR WILL CONTINUE TO
QUICKLY MIX DOWN FOR THE REMAINDER OF THE MORNING. THE DRIER AIR
WILL KEEP HEAT INDEX VALUES IN THE 105 TO 109 RANGE...BELOW
ADVISORY CRITERIA...ACROSS WESTERN AREAS OF THE CWA. HOWEVER...
ACROSS THE EASTERN CWA THERE WILL BE A WINDOW BEHIND THE SEA-
BREEZE WHERE HIGHER DEW POINTS WILL PRODUCE HEAT INDEX VALUES OF
110 TO 115 DEGREES IN SOME AREAS OF THE COASTAL BEND AND VICTORIA
CROSSROADS FOR POSSIBLY UP TO 2 HOURS. THIS IS SIMILAR TO WHAT
HAPPENED YESTERDAY AFTERNOON. FOR THIS REASON HAVE DECIDED TO
ISSUE A HEAT ADVISORY FOR EASTERN AREAS OF THE CWA...EXCEPT
CALHOUN AND ARANSAS.
ALSO...ISSUED A RED FLAG WARNING FOR THE EASTERN AREAS OF THE CWA
AND DUVAL COUNTY GIVEN THE DRIER AIR IN PLACE AND HIGHER WIND
MOMENTUM MIXING DOWN. AFTER MIXING...WINDS MAY BRIEFLY DROP OFF
SOME...THEN BECOME GUSTY AGAIN BEHIND THE SEA-BREEZE. WEATHER
CRITERIA MAY BE MARGINAL FOR RED FLAG WARNING...BUT GIVEN THE
EXTREMELY DRY AND DROUGHT STRESSED FUELS...WOULD BE PRUDENT TO BE
CAUTIOUS AND ISSUE A RED FLAG WARNING (WHICH IS RARE FOR JULY).
ALSO CONTINUED THE SCA FOR THE SOUTHERN BAYS AND SOUTHERN
NEARSHORE WATERS FOR LATER THIS AFTERNOON AND EARLY EVENING BEHIND
THE SEA-BREEZE. ALL UPDATES OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 98 77 98 77 / 10 10 10 10 10
VICTORIA 78 98 76 100 76 / 10 20 10 30 10
LAREDO 81 107 82 107 82 / 10 10 10 10 10
ALICE 78 103 77 103 77 / 10 10 10 10 10
ROCKPORT 81 94 80 94 80 / 10 10 10 10 10
COTULLA 77 103 77 104 77 / 10 10 10 10 10
KINGSVILLE 78 101 77 101 77 / 10 10 10 10 10
NAVY CORPUS 81 93 80 93 80 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEE...GOLIAD...JIM WELLS...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM.
&&
JR/76...SHORT TERM/AVIATIONHazardous weather outlook, Jul 5, 3:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT SUN JUL 5 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-061000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT SUN JUL 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES BETWEEN 105 AND 109 DEGREES WITH A FEW LOCATIONS BRIEFLY
REACHING 110 TO 113 DEGREES CAN BE EXPECTED THIS AFTERNOON ACROSS
ALL OF SOUTH TEXAS.
A SMALL CRAFT ADVISORY DUE TO SOUTHERLY WINDS AROUND 20 KNOTS
WILL BE IN EFFECT FOR CORPUS CHRISTI BAY...BAFFIN BAY AND THE
NEARSHORE WATERS SOUTH OF PORT ARANSAS FOR THIS AFTERNOON AND
THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA
CROSSROADS TUESDAY THEN ACROSS THE COASTAL BEND FRIDAY AND SATURDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/RG
Wildfire, San Patricio
- When
- July 5, 12:00 PM CST to 6:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
A wildfire burned 100 acres in drought-stressed fuels and rare Red Flag weather conditions for July. The wildfire occurred just south of Sinton near Highway 77 and CR57. The fire destroyed one unoccupied structure.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 5 to 31, 20092 deaths · 1 event
- Damaging Wind in Alabama, July 5, 2009$250,000 · 55 kt wind · 1 event
- Flash Flooding and Lightning Strike in Tennessee, July 5, 2009$110,000 · 3 events
- Hail and Damaging Winds in Alabama, July 5 to 9, 20091 injured · $33,000 · 1.25 in hail · 19 events
- Damaging Winds in Tennessee, July 5, 2009$100,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Georgia, July 5, 2009$81,000 · 54 kt wind · 5 events
- Damaging Winds in South Carolina, July 5, 2009$53,000 · 65 kt wind · 5 events
- Tornado and Hail in Montana, July 5, 2009EF0 · 16 events
- Hail and Damaging Winds in Texas, July 5, 2009$16,000 · 55 kt wind · 5 events
- Heavy Rain in Arkansas, July 5 to 30, 200911 events
- Hail in Colorado, July 5, 20091.5 in hail · 8 events
- Tornado and Hail in Colorado, July 5, 2009EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191592.